Re: Candida: Fact or...?
I get a yeast/candida problem every time I take an antibiotic for 5 days or more. I have used anti-fungal drugs, probiotic supplements, yogurt, kefir and OTC remedies.
Yeast infections happen under people's nail, seen in the mouth -- know as thrush and females have vaginal yeast problems -- all these are easily seen and tested for --
I think it is only logical that yeast/candida normally present in your GI tract can become out of balance for many reasons not just antibiotics -- The problem is candida is always present in your system but balanced-- and testing for too much is not an easy test -- not many Labs conduct a stool test and no simple blood or urine tests are available.
So, most doctors discount it but the warning for all antibiotics as a side-effect is that it will mess up your intestinal bacteria balance-- well if it does then how do you ID it and cure it.
A good Doctor goes by symptoms and goes the extra mile and gets some tests run. AND treats the problem.
Anti fungal drugs--like Nystatin, Nizoral, Sporanox and Diflucan were developed for and are commonly used to re-establish balance of intestinal flora. For female vaginal yeast infection it only take 1 -- 150 mgm Diflucan dose to cure it.
There are some good books written about Candidiasis and Yeast problems and how it should be treated-- I think the first ones were written over 20 year ago -- "The Yeast Connection"-- by Dr. William Crook,Md and "The Yeast Syndrome" By Dr John Trowbrige,MD. I have read both and others and I certainly am convinced yeast problems are real and if not treated properly are difficult to get rid of..>>>
Last edited by Harry; 08-17-2006 at 11:28 PM.